MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: senior anaesthetic technician.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cut-like perforation had appeared in the lumen of a turbo-ject® single lumen power-injectable picc.The picc line was initially inserted on (b)(6) 2019 at (b)(6) regional hospital.The patient presented for a dressing change at sjog oncology unit, and the staff noted that the single lumen tube appeared to have a cut-like perforation 0.5 cm from the hub of the lumen.The picc line was then removed and replaced with another device.It is unknown how often the device was accessed.It should be noted the patient was an outpatient.The hospital does not have a picc service, they only insert piccs.No fluids were being delivered through the device at the time, and the device had a needlefree connector attached at the time the perforation was discovered.No other adverse events were reported due to this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Concomitant medical products ¿ product received on: (b)(6) 2019.A review of the complaint history, device history record, documentation, instructions for use (ifu), review of trends, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complaint device was returned.After performing a physical investigation of the returned complaint device, visual examination confirmed the extension tube to be partially separated from the purple hub.There were striation marks noted on the extension tube.Additionally, a document based investigation evaluation was performed.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the design history record found no related non-conformities for the complaint lot.It should be noted a software search revealed there are two additional complaints from this lot and from the same customer regarding a different failure mode.Based on the information provided, inspection of the returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8568835
Report Number1820334-2019-01057
Device Sequence Number2192139
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)200719(10)9033234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number9033234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR